Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 4, 2021Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 4, 2021, 1:41 AM CDT for Okmulgee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 1:41 AM CDT (06:41 UTC)
Expired
May 4, 2021, 2:15 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1558 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS84 KTSA 040641
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
141 AM CDT Tue May 4 2021
 
OKZ065-066-040715-
Okmulgee OK-Okfuskee OK-
141 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE AND EAST CENTRAL
OKFUSKEE COUNTIES UNTIL 215 AM CDT...

At 141 AM CDT, a strong thunderstorm was located over Pharoah, moving
northeast at 55 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Pharoah...
Bryant...                         

This includes Interstate 40 in Oklahoma between mile markers 227 and
238.
 
LAT...LON 3576 9588 3566 9571 3534 9607 3541 9620
TIME...MOT...LOC 0641Z 219DEG 48KT 3543 9609 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 4, 12:49 AM CDT, 52 minutes earlier.

Area forecast discussion, May 4, 12:49 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1249 AM CDT Tue May 4 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will remain possible overnight as main
upper trough axis approaches from the west.  Some lingering
showers likely across NE OK/NW AR through the morning hours with
skies clearing from northwest to southeast during the afternoon
hours into Tuesday evening. Otherwise, gusty north winds expected
behind front across eastern Oklahoma.

&&

.PREV DISCUSSION... /Issued 1014 PM CDT Mon May 3 2021/

DISCUSSION...
Scattered strong to severe storms with all hazards including
flooding have been observed this evening, with the strongest
storms tracking from southeast Oklahoma into west central
Arkansas. A nearly stationary surface boundary from near
Fayetteville to Eufaula will begin moving southeast overnight.
Showers and storms will gradually diminish in intensity after
midnight, although a few showers will linger into Tuesday mainly
across northeast Oklahoma and far northwest Arkansas.

Have adjusted some first period forecast elements based on current
conditions and the latest hi-res model output, with the rest of
the forecast left as is.

Update on the way.

PREV DISCUSSION... /Issued 651 PM CDT Mon May 3 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings will develop this evening as numerous showers and
thunderstorms overspread the area. Showers will linger into
Tuesday morning at the northeast Oklahoma sites, with mainly MVFR
ceilings continuing. Ceilings are expected to improve to VFR at
the northeast Oklahoma sites Tuesday afternoon. North winds will
gust to over 20 knots at times later tonight and Tuesday.

PREV DISCUSSION... /Issued 147 PM CDT Mon May 3 2021/

DISCUSSION...
The stage is set for the weather to get active
late this afternoon into the overnight hours
across eastern Oklahoma and western Arkansas.

At 1 pm, a cold front was located near a Jay, Oklahoma
to Chandler, Oklahoma line. A warm front had surged north
to around Interstate 40. Meanwhile a mid-level low was
spinning over the southern Rockies. The airmass in the
warm sector south of I-40 has become increasingly unstable
with surface dew points in the mid 60s to lower 70s and
temperatures in the upper 70s and lower 80s. Surface
based cape values are already in in the 3000 to 4000 J/KG
range across this afternoon.

Rapid thunderstorm development is expected later this afternoon
and evening as the cap weakens in the vicinity of the the cold
front as it sags further to the south and east. Some of the
CAM solutions hint the initial thunderstorm development will
take place across east-central Oklahoma and further to
the south along the dry line into north-central Texas. This
initial activity is expected to become severe with very large
hail, damaging winds to around 70 mph and tornadoes all possible
as the deep layer shear improves across the region. Severe
thunderstorms are expected to line up all along the cold
front/dry line and spread to east as the evening wears on
with damaging winds and large hail becoming the main concern.
However, the tornado threat will continue. Additional thunderstorms
are expected to develop behind the cold front this evening across
northeast Oklahoma as the mid-level shortwave approaches from
the west. These storms will likely pose a large hail threat.
The severe weather threat will wind down as we move into the
early morning hours of Tuesday. However, the chances of showers
and storms will persist into Tuesday afternoon as the mid-level
system moves across the region.

Much cooler temperatures are forecast for Tuesday in the wake of
the departing cold front. There will be small chances for showers
across portions of eastern Oklahoma and western Arkansas Wednesday
night as a weak system moves through the region. Unsettled
weather returns over the weekend and into early next week as a
frontal boundary sags into the areas.
the region

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, May 3, 4:58 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Mon May 3 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Mon May 3 2021

...SEVERE WEATHER LATE THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA OF GREATEST RISK...Along and Southeast of Okfuskee county
							Benton county.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...South of Interstate 44 and also Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA AT GREATEST RISK...ALong and Southeast of Okfuskee county
							to Benton county.

FLASH FLOOD.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma and also Northwest
		   Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

DISCUSSION...
Severe thunderstorms are expected this evening into tonight as a
cold front pushes across southeast Oklahoma and northwest
Arkansas. Thunderstorms are forecast to develop and quickly
strengthen early this evening and move into Southeast Oklahoma and
spread across eastern Oklahoma and northwest Arkansas this
evening and tonight. The greatest severe threat is expected ahead
of the front from Okfuskee county in east central Oklahoma to
Benton county in northwest Arkansas and southeast through
southeast Oklahoma and west central Arkansas. Large hail to the
size of baseballs, damaging winds of 70 mph and a couple of
tornadoes will be possible within these locations. These storms
should start out more discrete and organize into a line of storms
as they move over far southeast Oklahoma and western Arkansas late
this evening. As this transition occurs, severe weather threats
are forecast to transition to more of a damaging wind and large
hail threat with an low tornado potential along the leading line
of storms overnight. Periods of heavy rainfall are also possible
with these storms with rainfall amounts greater than one inch
across parts of southeast Oklahoma and northwest Arkansas. This
rainfall on top of recent rains will allow for areas of flash
flooding conditions to be possible.

Behind the front across northeast Oklahoma, storms look to be
more elevated in nature with large hail to the size of golf balls
and damaging winds of 60 mph possible. These storms along with
severe weather conditions will remain possible into the overnight
hours before the front exits the region. Overall severe potentials
should begin to weaken after midnight tonight. Rain and isolated
thunderstorm chances will remain possible late tonight into
Tuesday as the upper level low pressure system moves across the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances return Friday night and continue through the
weekend as low level moisture begins to increase with stronger
zonal flow aloft. Some of these storms could be strong to severe.
Continue to monitor the latest forecast.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel should continue to closely monitor
weather conditions this evening into tonight as severe weather is
expected over much of eastern Oklahoma and Northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 3, 10:45 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       4 S MCALESTER           34.88N 95.78W
05/03/2021  M3.14 INCH       PITTSBURG          OK   MESONET

            MESONET STATION MCAL MCALESTER.

&&
Special weather statement, May 3, 10:52 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1052 PM CDT Mon May 3 2021

ARZ019-029-OKZ072-076-040415-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
1052 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 1115 PM CDT...

At 1052 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Bokoshe to 5 miles northwest of
Hartford to 4 miles north of Beauchamp. Movement was northeast at 40
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Poteau...                         Greenwood...
Barling...                        Pocola...
Lavaca...                         Spiro...
Arkoma...                         Panama...
Mansfield...                      Hackett...
Hartford...                       Huntington...
Bonanza...                        Bokoshe...
Midland...                        Cameron...
Moffett...                        Excelsior...

This includes Interstate 540 between mile markers 2 and 14.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Oklahoma.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern and west central Arkansas.

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3493 9444 3481 9445 3500 9458 3521 9482
      3523 9482 3546 9435 3527 9408 3522 9408
      3520 9406 3521 9403 3514 9403
TIME...MOT...LOC 0352Z 245DEG 41KT 3526 9474 3508 9445 3487 9426

Lacy
Local storm report, May 3, 10:53 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND DMG     VESTA                   35.38N 94.04W
05/03/2021                   FRANKLIN           AR   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES AND POWER LINES DAMAGED BY
            THUNDERSTORM WINDS IN AND AROUND OZARK.

&&

JDS
Local storm report, May 3, 11:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1120 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     ROLAND                  35.42N 94.51W
05/03/2021                   SEQUOYAH           OK   EMERGENCY MNGR

            DAMAGE IN THE ROLAND AND MULDROW AREA CONSISTED OF
            MULTIPLE TREES DOWN. ONE TREE FELL ONTO A HOME, TRAPPING
            ONE PERSON INSIDE.

&&

JDS
Local storm report, May 4, 12:48 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     RUDY                    35.53N 94.27W
05/03/2021                   CRAWFORD           AR   PUBLIC

            POWER LINES DOWN.

&&
Special weather statement, May 4, 1:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
141 AM CDT Tue May 4 2021

OKZ065-066-040715-
Okmulgee OK-Okfuskee OK-
141 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE AND EAST CENTRAL
OKFUSKEE COUNTIES UNTIL 215 AM CDT...

At 141 AM CDT, a strong thunderstorm was located over Pharoah, moving
northeast at 55 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Pharoah...
Bryant...

This includes Interstate 40 in Oklahoma between mile markers 227 and
238.

LAT...LON 3576 9588 3566 9571 3534 9607 3541 9620
TIME...MOT...LOC 0641Z 219DEG 48KT 3543 9609

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:04 PM CDTSevere Thunderstorm WarningTSAPittsburg41 min
May 3, 7:15 PM CDTSevere Thunderstorm WarningTSAPittsburg45 min
May 3, 7:19 PM CDTSpecial Weather StatementTSAMcIntosh26 min
May 3, 7:27 PM CDTTornado WarningTSAPittsburg33 min
May 3, 7:37 PM CDTSpecial Weather StatementTSAMuskogee23 min
May 3, 7:39 PM CDTFlash Flood WarningTSAPittsburg3 hr
May 3, 7:42 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg48 min
May 3, 7:45 PM CDTTornado WarningTSAPittsburg27 min
May 3, 7:49 PM CDTRiver Flood AdvisoryTSACherokee12 hr
May 3, 8:01 PM CDTSpecial Weather StatementTSAMuskogee29 min
May 3, 8:05 PM CDTTornado WarningTSALatimer25 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningTSAPittsburg34 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee36 min
May 3, 8:18 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg42 min
May 3, 8:28 PM CDTSpecial Weather StatementTSASequoyah32 min
May 3, 8:44 PM CDTSpecial Weather StatementTSAOkfuskee31 min
May 3, 8:47 PM CDTSpecial Weather StatementTSAPushmataha28 min
May 3, 8:52 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah53 min
May 3, 8:53 PM CDTSpecial Weather StatementTSAAdair, Cherokee37 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha32 min
May 3, 9:02 PM CDTSpecial Weather StatementTSACreek28 min
May 3, 9:02 PM CDTTornado WarningTSAPushmataha28 min
May 3, 9:04 PM CDTSpecial Weather StatementTSAChoctaw26 min
May 3, 9:18 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
May 3, 9:33 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg3 hr
May 3, 9:38 PM CDTTornado WarningTSASequoyah37 min
May 3, 9:42 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
May 3, 9:57 PM CDTSpecial Weather StatementTSALeFlore33 min
May 3, 9:59 PM CDTSpecial Weather StatementTSALeFlore31 min
May 3, 10:12 PM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
May 3, 10:15 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 3, 10:19 PM CDTFlash Flood WarningTSAAdair3 hr
May 3, 10:21 PM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 11:26 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
May 4, 2:27 AM CDTSpecial Weather StatementTSAPittsburg33 min
May 4, 2:28 AM CDTSpecial Weather StatementTSAMcIntosh32 min
May 4, 2:50 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg25 min
May 4, 8:08 AM CDTRiver Flood WarningTSACherokee29 hr
May 4, 8:15 AM CDTRiver Flood WarningTSAAdair, Delaware13 hr
May 4, 8:15 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware24 hr
May 3, 9:51 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington39 min
May 3, 10:02 PM CDTTornado WarningTSACrawford, Franklin15 min
May 3, 10:12 PM CDTSpecial Weather StatementTSACarroll33 min
May 3, 10:12 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison48 min
May 3, 10:21 PM CDTSevere Thunderstorm WarningTSAMadison, Washington39 min
May 3, 10:31 PM CDTSevere Thunderstorm WarningTSACarroll, Madison, Washington44 min
May 3, 10:52 PM CDTSpecial Weather StatementTSASebastian23 min
May 3, 11:08 PM CDTSevere Thunderstorm WarningTSACarroll52 min
May 3, 11:14 PM CDTSevere Thunderstorm WarningTSAMadison13 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.